Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 59, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 19, 2011, 1:47 PM CDT for 11 counties in Florida. It took effect at May 20, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2011, 1:47 PM CDT (18:47 UTC)
- In effect from
- May 20, 2011, 12:00 PM CDT
- Expired
- May 20, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Lafayette County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 50 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2243 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214 WWUS82 KTAE 191847 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 247 PM EDT THU MAY 19 2011 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH ELEVATED 20 FT WINDS AND A KBDI OF 500 OR GREATER... ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR PARTS OF THE EASTERN FLORIDA PANHANDLE AS WELL AS LEON AND WAKULLA COUNTIES OF THE BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES... ...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY FOR PARTS OF THE EASTERN FLORIDA PANHANDLE AS WELL AS LEON AND WAKULLA COUNTIES OF THE BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES... .DRY CONDITIONS WILL CONTINUE FRIDAY AND WE EXPECT TO HAVE LONG DURATIONS OF LOW RELATIVE HUMIDITY ONCE AGAIN ACROSS THE TRI-STATE REGION. THIS LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES IN PARTS OF NORTH FLORIDA WILL CREATE RED FLAG CONDITIONS. ALTHOUGH IT WILL BE JUST AS DRY ACROSS OUR ALABAMA AND GEORGIA COUNTIES...RED FLAG CRITERIA IS NOT EXPECTED TO BE MET DUE TO LIGHT WINDS. LITTLE CHANGE IN THESE CONDITIONS IS EXPECTED FOR THE WEEKEND. FLZ009>011-013-017-027-127-200830- /O.NEW.KTAE.FW.W.0059.110520T1700Z-110521T0000Z/ /O.CON.KTAE.FW.W.0058.000000T0000Z-110520T0000Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN-LEON-INLAND WAKULLA- COASTAL WAKULLA- 247 PM EDT THU MAY 19 2011 /147 PM CDT THU MAY 19 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ ALZ065>069-200000- /O.CON.KTAE.FW.W.0058.000000T0000Z-110520T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 147 PM CDT THU MAY 19 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BARRY
5 follow-up statements
303 WWUS82 KTAE 192050 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 450 PM EDT THU MAY 19 2011 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH ELEVATED 20 FT WINDS AND A KBDI OF 500 OR GREATER... ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND PARTS OF THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY FOR PARTS OF THE EASTERN FLORIDA PANHANDLE AS WELL AS LEON...GADSDEN...AND WAKULLA COUNTIES OF THE BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES... .DRY CONDITIONS WILL CONTINUE FRIDAY AND WE EXPECT TO HAVE LONG DURATIONS OF LOW RELATIVE HUMIDITY ONCE AGAIN ACROSS THE TRI- STATE REGION. THIS LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES IN PARTS OF NORTH FLORIDA WILL CREATE RED FLAG CONDITIONS. ALTHOUGH IT WILL BE JUST AS DRY ACROSS OUR ALABAMA AND GEORGIA COUNTIES...RED FLAG CRITERIA IS NOT EXPECTED TO BE MET DUE TO LIGHT WINDS. LITTLE CHANGE IN THESE CONDITIONS IS EXPECTED FOR THE WEEKEND. FLZ012-016-201130- /O.EXA.KTAE.FW.W.0058.000000T0000Z-110520T0000Z/ /O.EXA.KTAE.FW.W.0059.110520T1700Z-110521T0000Z/ INLAND BAY-GADSDEN- 450 PM EDT THU MAY 19 2011 /350 PM CDT THU MAY 19 2011/ ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007-008-026-029-034-134-200000- /O.EXA.KTAE.FW.W.0058.000000T0000Z-110520T0000Z/ INLAND WALTON-CENTRAL WALTON-LIBERTY-LAFAYETTE-INLAND DIXIE- COASTAL DIXIE- 450 PM EDT THU MAY 19 2011 /350 PM CDT THU MAY 19 2011/ ...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ009>011-013-017-027-127-201130- /O.CON.KTAE.FW.W.0058.000000T0000Z-110520T0000Z/ /O.CON.KTAE.FW.W.0059.110520T1700Z-110521T0000Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN-LEON-INLAND WAKULLA- COASTAL WAKULLA- 450 PM EDT THU MAY 19 2011 /350 PM CDT THU MAY 19 2011/ ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ ALZ065>069-200000- /O.CON.KTAE.FW.W.0058.000000T0000Z-110520T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 350 PM CDT THU MAY 19 2011 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH ELEVATED 20 FT WINDS AND A KBDI OF 500 OR GREATER... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 17-GOULD
372 WWUS82 KTAE 200010 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 810 PM EDT THU MAY 19 2011 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY FOR PARTS OF THE EASTERN FLORIDA PANHANDLE AS WELL AS LEON...GADSDEN...AND WAKULLA COUNTIES OF THE BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES... .DRY CONDITIONS WILL CONTINUE FRIDAY AND WE EXPECT TO HAVE LONG DURATIONS OF LOW RELATIVE HUMIDITY ONCE AGAIN ACROSS THE TRI- STATE REGION. THIS LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES IN PARTS OF NORTH FLORIDA WILL CREATE RED FLAG CONDITIONS. ALTHOUGH IT WILL BE JUST AS DRY ACROSS OUR ALABAMA AND GEORGIA COUNTIES...RED FLAG CRITERIA IS NOT EXPECTED TO BE MET DUE TO LIGHT WINDS. LITTLE CHANGE IN THESE CONDITIONS IS EXPECTED FOR THE WEEKEND. FLZ009>013-016-017-027-127-210000- /O.EXP.KTAE.FW.W.0058.000000T0000Z-110520T0000Z/ /O.CON.KTAE.FW.W.0059.110520T1700Z-110521T0000Z/ HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-GADSDEN-LEON- INLAND WAKULLA-COASTAL WAKULLA- 810 PM EDT THU MAY 19 2011 /710 PM CDT THU MAY 19 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ FRIDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ ALZ065>069-FLZ007-008-026-029-034-134-200115- /O.EXP.KTAE.FW.W.0058.000000T0000Z-110520T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- LIBERTY-LAFAYETTE-INLAND DIXIE-COASTAL DIXIE- 810 PM EDT THU MAY 19 2011 /710 PM CDT THU MAY 19 2011/ ...RED FLAG WARNING HAS EXPIRED... $$ MROCZKA
881 WWUS82 KTAE 200707 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 307 AM EDT FRI MAY 20 2011 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ TODAY FOR PARTS OF THE EASTERN FLORIDA PANHANDLE AS WELL AS LEON...GADSDEN...AND WAKULLA COUNTIES OF THE BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES... .MOISTURE WILL SLOWLY INCREASE BUT BE OFFSET BY RISING TEMPERATURES THROUGH THE WEEKEND. SO DRY CONDITIONS WILL CONTINUE TODAY AND WE EXPECT LONG DURATIONS OF LOW RELATIVE HUMIDITY ONCE AGAIN ACROSS THE TRI-STATE REGION. LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES IN PARTS OF NORTH FLORIDA WILL CREATE RED FLAG CONDITIONS. ALTHOUGH IT WILL BE JUST AS DRY ACROSS OUR ALABAMA AND GEORGIA COUNTIES...RED FLAG CRITERIA IS NOT EXPECTED TO BE MET DUE TO LIGHT WINDS. LITTLE CHANGE IN THESE CONDITIONS IS EXPECTED ON SATURDAY AND A FIRE WEATHER WATCH OR RED FLAG WARNING WILL LIKELY BE ISSUED FOR PORTIONS OF NORTH FLORIDA LATER TODAY. FLZ009>013-016-017-027-127-210000- /O.CON.KTAE.FW.W.0059.110520T1700Z-110521T0000Z/ HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-GADSDEN-LEON- INLAND WAKULLA-COASTAL WAKULLA- 307 AM EDT FRI MAY 20 2011 /207 AM CDT FRI MAY 20 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BLOCK
878 WWUS82 KTAE 201853 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 253 PM EDT FRI MAY 20 2011 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ TODAY FOR PARTS OF THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY FOR PARTS OF THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES OR HIGH DISPERSIONS... .DISCUSSION...ALTHOUGH SURFACE DEWPOINTS WILL BE HIGHER ACROSS MUCH OF NORTH FLORIDA ON SATURDAY...AFTERNOON TEMPERATURES WILL BE WARMER AS WELL. THIS WILL KEEP RELATIVE HUMIDITIES BELOW 35 PERCENT ACROSS MUCH OF THE INTERIOR OF THE FLORIDA BIG BEND AND PANHANDLE. THEREFORE...HAVE ISSUED ANOTHER RED FLAG WARNING FOR SATURDAY AFTERNOON FOR THOSE COUNTIES WHERE A COMBINATION OF LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS OR HIGH ERC VALUES WILL CROSS CRITICAL THRESHOLDS. ON SUNDAY...VERY SIMILAR CONDITIONS ARE EXPECTED ONCE AGAIN...SO A FIRE WEATHER WATCH OR RED FLAG WARNING MAY BECOME NECESSARY ON THE NEXT FORECAST PACKAGE. FLZ009>011-013-016-017-027-210300- /O.NEW.KTAE.FW.W.0060.110521T1700Z-110522T0000Z/ /O.CON.KTAE.FW.W.0059.000000T0000Z-110521T0000Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-INLAND WAKULLA- 253 PM EDT FRI MAY 20 2011 /153 PM CDT FRI MAY 20 2011/ ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ ON SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007-008-210300- /O.NEW.KTAE.FW.W.0060.110521T1700Z-110522T0000Z/ INLAND WALTON-CENTRAL WALTON- 153 PM CDT FRI MAY 20 2011 ...A RED FLAG WARNING IS NOW IN EFFECT FROM NOON TO 7 PM CDT ON SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ012-127-210000- /O.CON.KTAE.FW.W.0059.000000T0000Z-110521T0000Z/ INLAND BAY-COASTAL WAKULLA- 253 PM EDT FRI MAY 20 2011 /153 PM CDT FRI MAY 20 2011/ ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 17-GOULD
913 WWUS82 KTAE 202047 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 447 PM EDT FRI MAY 20 2011 ...THE RED FLAG WARNING HAS BEEN EXPANDED TO INCLUDE MUCH OF THE INTERIOR FLORIDA BIG BEND AND PANHANDLE TODAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES AND REMAINS IN EFFECT UNTIL TO 8 PM EDT /7 PM CDT/ THIS EVENING... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY FOR PARTS OF THE EASTERN FLORIDA PANHANDLE AND WESTERN BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COUPLED WITH HIGH ERC VALUES OR HIGH DISPERSIONS... .DISCUSSION...ALTHOUGH SURFACE DEWPOINTS WILL BE HIGHER ACROSS MUCH OF NORTH FLORIDA ON SATURDAY...AFTERNOON TEMPERATURES WILL BE WARMER AS WELL. THIS WILL KEEP RELATIVE HUMIDITIES BELOW 35 PERCENT ACROSS MUCH OF THE INTERIOR OF THE FLORIDA BIG BEND AND PANHANDLE. THEREFORE...HAVE ISSUED ANOTHER RED FLAG WARNING FOR SATURDAY AFTERNOON FOR THOSE COUNTIES WHERE A COMBINATION OF LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS OR HIGH ERC VALUES WILL CROSS CRITICAL THRESHOLDS. ON SUNDAY...VERY SIMILAR CONDITIONS ARE EXPECTED ONCE AGAIN...SO A FIRE WEATHER WATCH OR RED FLAG WARNING MAY BECOME NECESSARY ON THE NEXT FORECAST PACKAGE. FLZ007-008-210500- /O.EXA.KTAE.FW.W.0059.000000T0000Z-110521T0000Z/ /O.CON.KTAE.FW.W.0060.110521T1700Z-110522T0000Z/ INLAND WALTON-CENTRAL WALTON- 347 PM CDT FRI MAY 20 2011 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...1 RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ029-210500- /O.EXA.KTAE.FW.W.0059.000000T0000Z-110521T0000Z/ /O.EXA.KTAE.FW.W.0060.110521T1700Z-110522T0000Z/ LAFAYETTE- 447 PM EDT FRI MAY 20 2011 ...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 1 PM TO 8 PM EDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ026-034-210000- /O.EXA.KTAE.FW.W.0059.000000T0000Z-110521T0000Z/ LIBERTY-INLAND DIXIE- 447 PM EDT FRI MAY 20 2011 ...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ009>011-013-016-017-027-210500- /O.CON.KTAE.FW.W.0059.000000T0000Z-110521T0000Z/ /O.CON.KTAE.FW.W.0060.110521T1700Z-110522T0000Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-INLAND WAKULLA- 447 PM EDT FRI MAY 20 2011 /347 PM CDT FRI MAY 20 2011/ ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ012-127-210000- /O.CON.KTAE.FW.W.0059.000000T0000Z-110521T0000Z/ INLAND BAY-COASTAL WAKULLA- 447 PM EDT FRI MAY 20 2011 /347 PM CDT FRI MAY 20 2011/ ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 17-GOULD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 19, 8:12 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, May 19, 8:12 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
912 AM EDT THU MAY 19 2011
.DISCUSSION...THE LONG WAVE PATTERN ACROSS THE CONUS THIS MORNING IS
DOMINATED BY TWO LARGE UPPER LOWS. ONE IS CENTERED OVER THE UPPER
OHIO RIVER VALLEY WHILE THE OTHER IS SPINNING NEAR THE UT/CO BORDER.
IN BETWEEN...A RIDGE AXIS IS NOTED OVER THE MS VALLEY. SURFACE HIGH
PRESSURE IS CENTERED OVER GA AND SC. SKIES ARE CLEAR ACROSS THE
REGION. TEMPS THIS MORNING WERE NOT AS COLD AS WED MORNING...BUT
STILL A GOOD 10 TO 15 DEGREES BELOW NORMAL. AAF SET A NEW RECORD LOW
FOR THE 4TH DAY IN A ROW. TLH MISSED TODAY'S RECORD BY 2 DEGREES.
THE 12Z KTAE SOUNDING SHOWS A VERY DRY AIR MASS REMAINS IN PLACE
ACROSS THE REGION. WITH THE DEEP LAYER RIDGING MOVING EWD TODAY...
THIS DRY AIRMASS WILL ALLOW TEMPS TO RESPOND RAPIDLY AND WE
ANTICIPATE HIGH TEMPS TO REACH OR EVEN SLIGHTLY SURPASS NORMAL THIS
AFTERNOON. HOWEVER...WITH AFTERNOON DEW POINTS GETTING DOWN INTO THE
MID 40S INLAND TO MID 50S AT THE COAST...IT WILL STILL FEEL
COMFORTABLE WITH APPARENT TEMPS IN THE LOWER 80S. ENJOY THIS DAY IF
YOU CAN...BECAUSE THE HEAT WILL BE COMING BACK WITH A VENGEANCE
BEGINNING TOMORROW. NO UPDATES WILL BE NECESSARY THIS MORNING.
&&
.MARINE...OUR GULF COASTAL WATERS WILL PRIMARILY BE UNDER THE
INFLUENCE OF A RIDGE OF HIGH PRESSURE THROUGH THE WEEKEND. THUS THE
WINDS WILL TEND TO BE DOMINATED BY THE LOCAL SEA BREEZE
CIRCULATIONS...WITH THE STRONGEST WINDS BEING ONSHORE NEAR THE COAST
DURING THE AFTERNOON AND EARLY EVENING HOURS. SMALL CRAFT OPERATORS
SHOULD BE AWARE THAT CONDITIONS GOING OUT IN THE MORNING WILL BE
MUCH MORE CALM THAN COMING BACK TO SHORE IN THE AFTERNOON.
&&
.AVIATION...THROUGH 12Z FRI.
VFR CONDITIONS AND LIGHT WINDS WILL PREVAIL THROUGH THE FORECAST
PERIOD AT ALL TERMINALS. WIND DIRECTION WILL SHIFT TO THE SOUTH AND
SOUTHWEST BY THIS AFTERNOON FOR KECP AND KTLH DUE TO A SEA BREEZE
PASSAGE.
&&
.FIRE WEATHER...DRY CONDITIONS WILL PERSIST THROUGH THE END OF THE
WEEK AS A DEEP LAYERED RIDGE BUILDS OVER THE DEEP SOUTH. DURATIONS
OF LOW RH AND FORECAST ERC VALUES NECESSITATE CONTINUING THE CURRENT
RED FLAG WARNING FOR SEVERAL BIG BEND AND PANHANDLE COUNTIES.
DURATIONS OF LOW RH AND SLIGHTLY ELEVATED WINDS OVER SOUTHEAST
ALABAMA NECESSITATE THE RED FLAG WARNING FOR THAT AREA AS WELL.
HUMIDITY VALUES WILL REMAIN LOW FOR FRIDAY. HOWEVER...UNCERTAINTY IN
THE ERC FORECAST VALUES AND POTENTIAL WIND OVER SOUTHEAST ALABAMA DO
NOT LEND ENOUGH CONFIDENCE FOR A FIRE WEATHER WATCH AT THIS TIME.
&&
.PREV DISCUSSION...
311 AM EDT THU MAY 19 2011
SHORT TERM...(TODAY THROUGH SATURDAY).
THE MAIN WEATHER STORY FOR THIS UPCOMING WEEKEND WILL BE THE RETURN
TO SUMMERTIME TEMPERATURES...AS DEEP LAYER RIDGING TAKES HOLD OVER
THE EASTERN CONUS. AFTER A COOL START THIS MORNING...HIGHS WILL
CLIMB TO AVERAGE LEVELS (IN THE MID TO UPPER 80S INLAND). ABOVE
AVERAGE HIGHS ARE EXPECTED FRIDAY AFTERNOON AS TEMPERATURES AWAY
FROM THE COAST REACH THE LOWER 90S. MID 90S ARE EXPECTED SATURDAY.
LOWS WILL STILL BE A FEW DEGREES BELOW AVERAGE FRIDAY MORNING...BUT
NEAR AVERAGE FOR SATURDAY MORNING. THERE DO NOT APPEAR TO BE ANY
LARGE SCALE WEATHER SYSTEMS TO BRING US RAIN DURING THIS TIME
FRAME...BUT THERE IS A SLIM CHANCE THAT THE SEA BREEZE FRONT FROM
THE EAST COAST OF FL COULD BRING A FEW SHOWERS OR THUNDERSTORMS TO
SOME OF OUR NORTH FL ZONES LATE SATURDAY AFTERNOON...MAINLY AROUND
CROSS CITY AND PERRY IF ANYTHING DEVELOPS. LIMITED DEEP LAYER
MOISTURE WILL PREVENT ANY RAIN THAT DEVELOPS FROM BECOMING
WIDESPREAD.
LONG TERM...(SATURDAY NIGHT THROUGH NEXT THURSDAY).
THE BULK OF THE EXTENDED PERIOD WILL BE DOMINATED BY DEEP LAYERED
HIGH PRESSURE OVER THE SOUTHEASTERN STATES. THIS PATTERN WILL KEEP
DEEP MOISTURE AND LIFT SHUNTED WELL NORTH OF THE AREA WITH
TEMPERATURES RUNNING SEVERAL DEGREES ABOVE NORMAL. THE PATTERN IS
FORECAST TO BREAK DOWN BY LATE NEXT WEEK AS A TROUGH DIGS INTO THE
EASTERN CONUS. THIS WILL PROVIDE THE NEXT CHANCE FOR A FEW SHOWERS
AND STORMS ACROSS THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 88 56 92 61 93 / 0 0 0 0 0
PANAMA CITY 79 60 83 66 82 / 0 0 0 0 0
DOTHAN 86 59 91 64 94 / 0 0 0 0 0
ALBANY 87 58 93 64 95 / 0 0 0 0 0
VALDOSTA 87 57 93 62 95 / 0 0 0 0 0
CROSS CITY 86 56 90 63 90 / 0 0 0 0 20
APALACHICOLA 80 63 83 65 84 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
HOUSTON.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO
8 PM EDT /7 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES:
CALHOUN...COASTAL WAKULLA...HOLMES...INLAND WAKULLA...
JACKSON...LEON...WASHINGTON.
GM...NONE.
&&
AVIATION...BARRY
MARINE...FOURNIER
FIRE WEATHER...CAMP
PREVIOUS DISCUSSIONS...FOURNIER/CAMP
REST OF DISCUSSION...WOOLHazardous weather outlook, May 19, 2:08 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 308 AM EDT THU MAY 19 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-200715- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 308 AM EDT THU MAY 19 2011 /208 AM CDT THU MAY 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY... DRY CONDITIONS MAY ENHANCE THE SPREAD OF WILDFIRES. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.